Alert archive / Oklahoma / Wind Advisories in 2012

Wind Advisory 11, NWS Norman, OK

March 8, 201217 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Mar 8, 2012, 5:07 AM CST for 17 counties in Oklahoma; 8 counties in Texas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2012, 5:07 AM CST (11:07 UTC)
Expired
Mar 8, 2012, 5:00 PM CST
In force
12 hr
Issued by
NWS Norman, OK
All 25 counties

Beckham County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 32 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WWUS74 KOUN 081107
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
507 AM CST THU MAR 8 2012

OKZ009-014>016-021>023-027-033>039-044-045-TXZ083>090-081915-
/O.NEW.KOUN.WI.Y.0011.120308T1107Z-120308T2300Z/
ELLIS-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-CADDO-GRADY-HARMON-
GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...ARNETT...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...ELK CITY...SAYRE...CORDELL...ANADARKO...
CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
507 AM CST THU MAR 8 2012

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING: THROUGH 5 PM.

* WINDS: NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS: STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT ON EAST-
  TO-WEST ROADS...AND MAY BLOW AWAY UNSECURED ITEMS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

CMS
1 follow-up statement
526 
WWUS74 KOUN 081827
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1227 PM CST THU MAR 8 2012

OKZ009-014>016-021-022-081930-
/O.CAN.KOUN.WI.Y.0011.000000T0000Z-120308T2300Z/
ELLIS-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...ARNETT...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...ELK CITY...SAYRE...CORDELL
1227 PM CST THU MAR 8 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

NORTH WINDS WILL AVERAGE 15 TO 25 MPH DURING THE AFTERNOON
WITH OCCASIONAL GUSTS NEAR 35 MPH.

$$

OKZ023-027-033>039-044-045-TXZ083>090-082300-
/O.CON.KOUN.WI.Y.0011.000000T0000Z-120308T2300Z/
CADDO-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-
COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
ARCHER-CLAY-
INCLUDING THE CITIES OF...ANADARKO...CHICKASHA...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1227 PM CST THU MAR 8 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING: THROUGH 5 PM.

* WINDS: NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO AROUND 50 
  MPH.

* IMPACTS: STRONG NORTH WINDS WILL MAKE DRIVING DIFFICULT ON 
  EAST- TO-WEST ROADS...AND MAY BLOW AWAY UNSECURED ITEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 8, 4:22 AM CST, 45 minutes earlier.

Area forecast discussion, Mar 8, 4:22 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
422 AM CST THU MAR 8 2012

.DISCUSSION...
THE COLD FRONT CURRENTLY EXTENDS FROM NEAR SEMINOLE...TO
LAWTON...TO NEAR VERNON...AND ON SOUTHWEST INTO WEST TEXAS. THERE
IS A SHARP TEMPERATURE GRADIENT BEHIND THE FRONT...ALONG WITH
STRONGER WINDS. WE EXPECT WINDS TO NUDGE UP AGAINST WIND ADVISORY
LEVELS OVER WESTERN OKLAHOMA THIS MORNING...BUT SHOULD SUBSIDE
SOMEWHAT TOWARD NOON. WIDESPREAD RAIN...PLUS A FEW
THUNDERSTORMS...WILL CONTINUE ACROSS MOST OF OUR FORECAST AREA
TODAY.

THE UPPER-LEVEL LOW THAT IS ASSOCIATED WITH THIS STORM SYSTEM IS
FORECAST TO CUT OFF FROM THE MAIN FLOW...AND REMAIN OVER THE
SOUTHWESTERN U.S. UNTIL THIS WEEKEND. THIS WILL MAINTAIN A MOIST
FLOW ACROSS THE SOUTHERN PLAINS...KEEPING THE RAIN CHANCES GOING
UNTIL AT LEAST SUNDAY...WHEN THE SYSTEM IS FINALLY FORECAST TO
MOVE OUT TO THE EAST. ANOTHER SYSTEM MAY BRING SOME RAIN NEXT
WEEK...BUT A LACK OF MODEL CONSISTENCY LEAVES NEXT WEEK AS A VERY
LOW CONFIDENCE FORECAST...AND NO SIGNIFICANT RAIN CHANCES ARE
INCLUDED AT THIS POINT.

SOME OF THE PRECIPITATION MAY FALL AS SNOW OR SLEET IN PARTS OF
FAR WESTERN OKLAHOMA TONIGHT AND TOMORROW NIGHT. ALTHOUGH
SOME LIGHT ACCUMULATION IS NOT OUT OF THE QUESTION...IT IS
CURRENTLY TOO UNLIKELY TO MENTION IN THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  42  36  53  39 /  80  50  40  60
HOBART OK         41  32  48  35 /  80  40  50  40
WICHITA FALLS TX  50  37  46  37 /  80  50  50  60
GAGE OK           44  31  53  28 /  50  30  30  20
PONCA CITY OK     44  34  59  36 /  50  20  10  40
DURANT OK         66  39  55  43 / 100  70  50  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/23
Hazardous weather outlook, Mar 8, 5:00 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CST THU MAR 8 2012

OKZ004>048-050>052-TXZ083>090-081800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CST THU MAR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
ALTHOUGH SEVERE STORMS ARE UNLIKELY...A FEW STRONG THUNDERSTORMS MAY
PRODUCE SMALL HAIL AND STRONG WIND GUSTS.

DISCUSSION...
A COLD FRONT WHICH MOVED THROUGH MUCH OF OKLAHOMA OVERNIGHT WILL
CONTINUE SOUTHWARD THIS MORNING...MOVING THROUGH WESTERN NORTH TEXAS
AND SOUTHERN OKLAHOMA EARLY THIS MORNING. WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED...ESPECIALLY DURING THE MORNING...ALONG
AND NORTH OF THE FRONT AS AN UPPER LEVEL STORM SYSTEM APPROACHES
FROM THE SOUTHERN ROCKIES. INSTABILITY WILL BE LIMITED AND SEVERE
STORMS ARE NOT EXPECTED. HOWEVER...A FEW STRONG STORMS PRODUCING
SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE. THE MORE WIDESPREAD
STRONG THUNDERSTORMS ARE EXPECTED TO SHIFT SOUTH OF THE AREA BY THIS
AFTERNOON AS THE FRONT CONTINUES TO MOVE SOUTH OF THE REGION.
HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST
THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY MAR 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS WILL PREVAIL BEHIND THE COLD FRONT. THE STRONGEST
WINDS WILL OCCUR THROUGH PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. SEE THE WIND ADVISORY PRODUCT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND...
HOWEVER THE THREAT OF SEVERE WEATHER IS EXPECTED TO REMAIN LOW.

OTHER HAZARDOUS WEATHER...
SOME SNOW MAY FALL ACROSS FAR NORTHWEST OKLAHOMA THURSDAY NIGHT INTO
FRIDAY MORNING.  SNOW ACCUMULATION...IF ANY...WILL LIKELY BE
CONFINED TO GRASSY SURFACES...CARS...AND PERHAPS BRIDGES.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY NOON
TODAY.

In the hours before

Special weather statement, Mar 7, 11:16 PM CST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1116 PM CST WED MAR 7 2012

OKZ006-007-012-080600-
GARFIELD OK-GRANT OK-ALFALFA OK-
1116 PM CST WED MAR 7 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN ALFALFA...GARFIELD
AND GRANT COUNTIES.

AT 1116 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES WEST OF MANCHESTER TO 4 MILES WEST OF CARRIER...MOVING EAST AT
50 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

LAT...LON 3651 9747 3637 9809 3646 9810 3646 9812
      3700 9826 3700 9748
Special weather statement, Mar 8, 12:18 AM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1218 AM CST THU MAR 8 2012

OKZ008-080645-
KAY OK-
1218 AM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.

AT 1218 AM CST...STRONG THUNDERSTORMS WERE LOCATED FROM 4 MILES EAST
OF BLACKWELL TO 8 MILES SOUTHWEST OF PONCA CITY...MOVING EAST AT 45
MPH. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
OF 40 TO 50 MPH.

LAT...LON 3699 9674 3679 9674 3678 9676 3678 9678
      3674 9683 3675 9688 3668 9693 3669 9704
      3668 9706 3661 9705 3660 9728 3694 9729
      3701 9685
Special weather statement, Mar 8, 4:09 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
409 AM CST THU MAR 8 2012

OKZ035-036-081030-
JACKSON OK-KIOWA OK-
409 AM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON AND KIOWA COUNTIES.

AT 409 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ELMER...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...

LAT...LON 3481 9928 3482 9925 3484 9926 3485 9925
      3471 9904 3443 9934 3444 9936 3446 9936
      3444 9940 3452 9952
Special weather statement, Mar 8, 4:17 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
417 AM CST THU MAR 8 2012

OKZ033-034-036-081045-
GREER OK-HARMON OK-JACKSON OK-
417 AM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...HARMON AND JACKSON
COUNTIES.

AT 417 AM CST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
GOULD...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...

LAT...LON 3489 9964 3480 9941 3446 9972 3457 9989
Special weather statement, Mar 8, 4:51 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
451 AM CST THU MAR 8 2012

OKZ037-081115-
TILLMAN OK-
451 AM CST THU MAR 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.

AT 451 AM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF DAVIDSON...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3450 9895 3432 9865 3421 9898 3422 9900
      3420 9901 3420 9903 3427 9914

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 9:33 PM CSTSpecial Weather StatementOUNWoods, Woodward27 min
Mar 7, 9:49 PM CSTSpecial Weather StatementOUNGrant26 min
Mar 7, 10:09 PM CSTSpecial Weather StatementOUNWoods36 min
Mar 7, 10:16 PM CSTSpecial Weather StatementOUNGrant29 min
Mar 7, 11:16 PM CSTSpecial Weather StatementOUNGrant44 min
Mar 7, 11:32 PM CSTSevere Thunderstorm WarningOUNGrant, Kay43 min
Mar 8, 12:18 AM CSTSpecial Weather StatementOUNKay27 min
Mar 8, 4:09 AM CSTSpecial Weather StatementOUNJackson21 min
Mar 8, 4:17 AM CSTSpecial Weather StatementOUNHarmon28 min
Mar 8, 4:51 AM CSTSpecial Weather StatementOUNTillman24 min
Mar 8, 5:26 AM CSTSpecial Weather StatementOUNKiowa34 min
Mar 8, 5:27 AM CSTSpecial Weather StatementOUNHarper33 min
Mar 8, 5:53 AM CSTSpecial Weather StatementOUNCaddo, Comanche, Greer, Harmon, Jackson, Kiowa and 2 more52 min
Mar 8, 7:37 AM CSTSpecial Weather StatementOUNCaddo, Grady, Stephens23 min
Mar 8, 7:52 AM CSTSevere Thunderstorm WarningOUNGarvin, Stephens38 min
Mar 8, 8:25 AM CSTSpecial Weather StatementOUNGarvin35 min
Mar 8, 9:10 AM CSTSpecial Weather StatementOUNSeminole35 min
Mar 8, 2:09 PM CSTSpecial Weather StatementOUNJohnston36 min
Mar 8, 2:16 PM CSTSevere Thunderstorm WarningOUNAtoka, Bryan44 min
Mar 8, 4:35 PM CSTSpecial Weather StatementOUNLincoln25 min

Nearby

Wind Advisories in Oklahoma, 2012Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.